MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 333521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: catheter tip broke off at end of tuohy needle when used for peripheral block.Foreign matter remains in patient.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter was provided for evaluation.Upon receipt of the sample, visual evaluation was conducted and it was observed that the catheter tip was stretched; however, no breakage was identified.Based on the investigation finding, the reported defect of catheter breakage was not confirmed.Braun kits are packaged according to blueprint specifications, with inspection for any defects or deviations from the design drawings (e.G., embedded particles, dirt, missing or incorrectly assembled components, etc.).In addition, incoming, in-process, and final functional inspections are performed throughout the manufacturing of both components and finished good items.Based on the manufacturer's investigation, the reported defect is not likely to have occurred during the manufacturing process.Instead, available evidence indicates that the issue most likely occurred during application, specifically during removal of the catheter.Users should refer to the instructions for use (ifu), which states: "warnings: · do not apply excessive force during needle advancement.Do not utilize the needle if it bends or the tip becomes damaged.A needle with a damaged tip increases the risk of intrathecal or intravascular placement.· if resistance is felt during advancement of the needle, carefully correct the orientation of the needle, but never apply excessive force.Following puncture and verification of the epidural space, introduce the catheter tip through the epidural needle using the thread assist guide.Caution: do not withdraw the catheter through the needle because of the possible danger of shearing or kinking.Insert the catheter to the desired depth.Precaution: advancing the catheter more than 5 cm past the needle tip may increase the likelihood of kinking or knotting.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." a review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key24267575
Report Number2521402-2026-00099
Device Sequence Number10722922
Product Code OGE
UDI-Device Identifier04046964179945
UDI-Public(01)04046964179945(11)230424(17)260331(10)0061879471
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number333521
Device Lot Number0061879471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown